|creatine interactions with retrovirals???
Sep 7, 2011
Hi MD. Henry i would like to know if there is any problem of posible interactions between creatine and AZT (zidovudine), lamiduvine (3TC) and nevirapine which is my actual HAART. I do force and resistance workout routines and i like to know if there is a interaction which can make my treatmnet to fail or kidney problems. I also take Super Advance whey protein which contains creatine, taurine, BCAA (valine, isoleucine, Leucine)
Thanks in advance.
| Response from Dr. Henry
To my knowledge there have been no good published studies looking at interactions between creatine and nevirapine (if any reader knows of a reference please post).
In general I would not be highly concerned about using creatine but would monitor general health status particularly kidney and liver function.
See below from wikepedia:
There are reports of kidney damage with creatine use, such as interstitial nephritis; patients with kidney disease should avoid use of this supplement. In similar manner, liver function may be altered, and caution is advised in those with underlying liver disease although studies have shown little or no adverse impact on kidney or liver function from oral creatine supplementation.
Long-term administration of large quantities of creatine is reported to increase the production of formaldehyde, which has the potential to cause serious unwanted side-effects. However, this risk is largely theoretical because urinary excretion of formaldehyde, even under heavy creatine supplementation, does not exceed normal limits.
Extensive research over the last decade has shown that oral creatine supplementation at a rate of 5 to 20 grams per day appears to be very safe and largely devoid of adverse side-effects, while at the same time effectively improving the physiological response to resistance exercise, increasing the maximal force production of muscles in both men and women.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.